Hi. I'm a 24 year old female with hypothyroid disorder. Since the last 4-5 months, my cholesterol levels have been elevated (total =212, LDL=140, HDL=38, Triglycerides = 166). In a recent test, my TSH was 4.45 on a dose of 75 mcg levothyroxine. I am a vegetarian and my diet does not contain eggs, dairy or much oil. My weight is normal (~115 lbs), but I am not unable to get sufficient exercise as I also suffer from fibromyalgia. Should I be worried about my cholesterol levels? If yes, what can I do about it? Is it related to my thyroid condition?
The symptoms of fibromyalgia are very similar to thyroid symptoms. In fact, some people believe fibromyalgia is more often than not simply undiagnosed or undertreated hypothyroidism under a different name. It sounds to me that you are very much under medicated for hypothyroidism. In my experience, once my thyroid symptoms subsided with proper medication, my cholesterol went back down to normal as well.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.